MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS INTRAOCULAR LENS

BAUSCH + LOMB AKREOS INTRAOCULAR LENS
Model Number AO60
Medical Device Problem Codes Calcified (1077); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Update to: the lens was returned and evaluated.Inspection under magnification showed the presence of a cloudy orange peel white deposit on the surface of the optic area and at a smaller degree on the haptics.A device history record (dhr) review did not find any nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Investigation of this event is in progress.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that approximately 6 years after implantation of an intraocular lens (iol), the patient noticed a decrease of vision and fuzziness in their left eye.The surgeon's findings were a calcified lens with against the rule astigmatism.Approximatively 4 months later, the lens was exchanged for a different model iol due to dislocation.A vitrectomy was performed due to vitreous strands.In the surgeon¿s opinion the likely cause of the iol dislocation was the calcification of the lens.The patient¿s outcome is good.
 
Additional Manufacturer Narrative
Additional information: d4, g3, h2, h6, h11 correction: d4, e1, h6 evaluation of device through optical inspection and other analytical methods determined that the opacification was due to the presence of round deposits on the anterior iol surface comprised primarily of calcium and phosphorous.Based on the information available, lens calcification represents a recognized inherent risk associated with the device and is considered the most probable cause of the reported event.

Brand Name
AKREOS INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n. park place blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key22923215
Report Number0001313525-2025-00173
Device Sequence Number10223551
Product Code HQL
UDI-Device Identifier10757770502063
UDI-Public(01)10757770502063(17)210630
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberAO60
Device Catalogue NumberAO60P2050
Device Lot Number1859404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient RaceWhite